Format

Send to

Choose Destination
See comment in PubMed Commons below
Rev Cardiovasc Med. 2000 Fall;1(2):80-9, 102.

Anorexigen-related cardiopulmonary toxicity.

Author information

1
University of California, Los Angeles, Schools of Medicine and Nursing and Cedars-Sinai Medical Center, Los Angeles, USA.

Abstract

Three years after the withdrawal of fenfluramine and dexfenfluramine from the market, the magnitude and prevalence of their deleterious cardiopulmonary effects remain undetermined. The links between these anorexigens and valvular heart disease and primary pulmonary hypertension, however, are clearly established. Because some evidence indicates that the valvular lesions may regress with cessation of the drug, management guidelines are still in flux. Patient reassurance and close surveillance, including serial echocardiography in selected cases, are warranted.

PMID:
12457145
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center